Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 112, NWS St. Louis, MO

June 6, 2005Clinton County, Saint Clair County, Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2005, 1:13 PM CDT for Clinton County, Saint Clair County, Washington County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 1:13 PM CDT (18:13 UTC)
Expired
Jun 6, 2005, 2:01 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Clinton County, IL, Saint Clair County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 061814
SVRLSX
ILC027-163-189-061900-
/O.NEW.KLSX.SV.W.0112.050606T1813Z-050606T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
113 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
  NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
  NORTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 200 PM CDT

* AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW MEMPHIS...OR ABOUT NEAR MASCOUTAH...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALBERS
  GERMANTOWN
  BECKEMEYER
  CARLYLE
  SHATTUC

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3855 8990 3826 8973 3832 8937 3849 8915
      3873 8915 3875 8947

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 061837
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
137 PM CDT MON JUN 6 2005

ILC163-061847-
/O.CAN.KLSX.SV.W.0112.000000T0000Z-050606T1900Z/
ST. CLAIR IL-
137 PM CDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY IS
CANCELLED...

LAT...LON 3865 8971 3826 8971 3832 8937 3849 8915
      3873 8915 3875 8947

$$

ILC027-189-061900-
/O.CON.KLSX.SV.W.0112.000000T0000Z-050606T1900Z/
WASHINGTON IL-CLINTON IL-
137 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR
CLINTON AND NORTHERN WASHINGTON COUNTIES...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER BARTELSO...MOVING
EAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HOFFMAN...HUEY...SHATTUC...FERRIN AND BOULDER.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3865 8971 3826 8971 3832 8937 3849 8915
      3873 8915 3875 8947

$$

GLASS
000 
WWUS53 KLSX 061901
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT MON JUN 6 2005

ILC027-189-061911-
/O.EXP.KLSX.SV.W.0112.000000T0000Z-050606T1900Z/
WASHINGTON IL-CLINTON IL-
201 PM CDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND NORTHERN
WASHINGTON COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3865 8971 3826 8971 3832 8937 3849 8915
      3873 8915 3875 8947

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:00 AM CDT, 10 hours 13 minutes earlier.

Area forecast discussion, Jun 6, 3:00 AM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT MON JUN 6 2005

.DISCUSSION...
WK FRONTAL SYSTEM SWEPT EAST LOWERING THE DWPTS OVR NRN HALF OF OUR
WARNING AREA. HWVR ITS JUNE AND MSTR IS ALREADY RETURNING TO OUR
SW. VRY UNSTABLE AMS OVR OK AND GOOD DIVERGENCE OVHD AND TSTMS FRMG
ON THE LOW LVL THETA-E RDG IN NRN OK.  RUC ALLOWS THAT TO MOVE NEWD
INTO SWRN MO THIS MRNG WITH SOME INSTABILITY RETURNING TO SRN MO
THIS AFTN HAVE FCST LOW POPS IN SRN MO THIS AFTN AND EVE. CIRRUS
SHIELD FROM OK PCPN MAY ALSO KNOCK THE EDGE OFF THE HEAT A TAD
TODAY SO HAVE LOWERED THEM A COUPLE OF DEGREES TODAY.

IN THE LONGER RANGE A MAJOR L/W TROUGH DEVELOPS OVER THE ROCKIES
THIS WEEKEND.  THIS WILL ALLOW THE GULF TO OPEN UP BETTER AND
EVERY LITTLE WIGGLE WILL SET UP TSTMS WITH LOTS OF NEW STORMS
INTERACTING WITH EACH OTHER. WE DONT USUALLY MAKE CHANGES IN THE
LONG RANGE FCST BUT RAIN LOOKS SUBSTANTIALLY MORE LIKELY BY THE
WEEKEND.

&&

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

PEDIGO
Hazardous weather outlook, Jun 6, 6:17 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
617 AM CDT MON JUN 6 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
617 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS COULD OCCUR THIS MORNING
IN MISSOURI BETWEEN INTERSTATES 44 AND 70 WITH A SLIGHT CHANCE
FOR THUNDERSTORMS TO REDEVELOP AGAIN THIS AFTERNOON OR EVENING
ALONG AND SOUTH OF A LINE FROM COLUMBIA MISSOURI TO SPRINGFIELD
ILLINOIS. THEY WILL LIKELY REMAIN BELOW SEVERE LEVELS HOWEVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONALLY...THERE WILL BE SOME CHANCE FOR THUNDERSTORMS
PRIMARILY IN THE AFTERNOON AND EVENING HOURS THE REST OF
THE WEEK THROUGH SUNDAY NIGHT. THERE WILL BE A SLIGHT CHANCE
THAT THUNDERSTORMS COULD BECOME SEVERE ON WEDNESDAY AFTERNOON OR
NIGHT...ESPECIALLY OVER THE NORTHWEST HALF OF MISSOURI AND ILLINOIS
WHICH INCLUDES PORTIONS OF CENTRAL AND NORTHEAST MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

PEDIGO

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.